Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 27, 2000, 2:14 AM CDT for Ellis County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2000, 2:14 AM CDT (07:14 UTC)
- Expired
- Apr 27, 2000, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 157 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1518 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 270720 FFWOUN OKC045-271015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 214 AM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... ELLIS COUNTY IN NORTHWEST OKLAHOMA * UNTIL 515 AM CDT * AT 214 AM CDT...DOPPLER RADAR INDICATED THAT 3 TO AS MUCH AS 5 INCHES OF RAIN HAS FALLEN OVER PARTS OF ELLIS COUNTY. THE HEAVIEST AMOUNTS WERE INDICATED FROM NORTHWEST TO JUST SOUTH OF ARNETT. ADDITIONAL THUNDERSTORMS OVER THE NORTHEAST TEXAS PANHANDLE WILL MOVE SOUTHEAST ACROSS ELLIS COUNTY PRODUCING 1 TO 2 INCHES OF ADDITIONAL RAINFALL IN LOCALIZED AREAS. THE THUNDERSTORMS ARE EXPECTED TO END AROUND 4 AM OR SHORTLY AFTER. * LOCATIONS IN THE WARNING INCLUDE ARNETT...CATESBY...FARGO...GAGE AND SHATTUCK BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. $$ MILLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 9:30 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 26, 9:30 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT WED APR 26 2000 ALREADY SENT ONE UPDATE TO TWEEK WINDS TO A MORE SERLY DIRECTION ACROSS MOST FO THE SRN ZONES..AND MAY NEED TO DO THE SAME FOR THE REST OF THE ZONES SHORTLY. OTW..NOT A WHOLE LOT TO UPDATE AS OF YET. DESPITE CAPES AOA 2000K AND FAVORABLE SHEAR..STORMS HAVE NOT BEEN ABLE TO OVERCOME THE CAP AS OF YET. LATEST OBJECTIVE ANLYS FIELDS INDICATE LOW LEVEL CONVERGENCE IS RELATIVELY WEAK AND LFC HEIGHTS ARE NEARING 3000 METERS..WHICH MAY EXPLAIN IN PART THE LACK OF CONVECTIVE ACTIVITY SO FAR. ALSO RATHER STRONG 700 WAA IN THIS AREA..WHICH MAY BE ACTING TO STRENGTHEN THE CAP AS WELL. HOWEVER..WE ARE VERY RELUCTANT TO LOWER POPS ANYWHERE AT THIS TIME B/C SFC FRONT IS NOW JUST BEGINNING TO IMPINGE UPON THE AREA WHERE THE BEST ENVIRONMENT IS FOR INTITATION..NAMELY FAR SWRN KS/THE OK/TX PANHANDLES/EXTRM WRN OK. WE ARE BASICALLY IN AGREEMENT WITH SPC SWOMCD #607 IN THINKING THAT THE LLJ AND WAA INTENSIFIES THRU THE REMAINDER OF THE EVENING THAT STORMS SHUD BE ABLE TO BREACH THE CAP ALONG THE FRONT. WILL ALSO NEED TO KEEP AN EYE ON CONVECTION NOW REGENERATING EAST OF KAMA AS IT MOVES TOWARD THE FAR SWRN ZONES. MILLER .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 27, 12:23 AM CDT, 1 hour 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1223 AM CDT THU APR 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM S>E SHATTUCK OK .75 INCH HAIL
04/26/00 ELLIS RPT BY OHP
CWLocal storm report, Apr 27, 12:40 AM CDT, 1 hour 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT THU APR 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM AERNETT OK 1.25 INCH HAIL
04/27/00 ELLIS SHERIFF DPT
CWLocal storm report, Apr 27, 1:09 AM CDT, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 AM CDT THU APR 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1255 AM NEWKIRK OK 1.00 INCH HAIL
04/27/00 KAY E.M. RPT
CWLocal storm report, Apr 27, 1:35 AM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
135 AM CDT THU APR 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 AM POdNCA CITY OK 1.00 INCH HAIL
04/27/00 KAY E.M.
CWLocal storm report, Apr 27, 1:49 AM CDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
149 AM CDT THU APR 27 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0123 AM ME/DFORD OK .88 INCH HAIL
04/27/00 GRANT MEDFORD P.D.
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:34 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 41 min |
| Apr 27, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 45 min |
| Apr 27, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| Apr 27, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 43 min |
| Apr 27, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 28 min |
| Apr 27, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 31 min |
| Apr 27, 1:47 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 43 min |
| Apr 27, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 47 min |
| Apr 27, 2:16 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 44 min |
| Apr 27, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 28 min |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.